Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Suggest ways to reduce elevated liver enzymes in blood

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1405 Questions
Question
I have had elevted liver enzymes since i was 13. I'm now 58. they have been only mildly elevated for the last ten years or mor but I have been taken off of statin drugs in the past out of concern. My currents PCP has me on a statin drug. After 10 years of only a modestly elevted liver enzymes, my last blood work showed that one of them _ I don't know which - suddenly spiked remarkable. I'm a relatively heavy drinker (15+ oz. dily) but have been for 30+ years. What would you guess my liver enzymes spiked form? What are my concerns?
Posted Sun, 19 Nov 2017 in Liver and Gall Bladder
 
 
Answered by Dr. Klarida Papaqako 2 hours later
Brief Answer:
Some possible diagnoses and suggestions

Detailed Answer:
Hello,

Thank you for using Healthcaremagic to post your health query.
I read carefully your question and I understand your concern.

There can be many reasons which can elevate liver enzymes. Everything that damages the liver, can cause it.
The most common causes are:
- A viral infection of the liver like Hepatitis A, B or C as the most common. Specific blood tests that rule those out, will be needed.
- If you have started taking a new medicine, those can cause liver elevation as well.
- Even if you have been using Alcohol for a long time, the liver can be damaged sometime more then others, and so it releases different amount of enzymes in the blood in different times.
- Rare but possible is a lesion in the liver, who might be destroying the liver while it expands.

An abdominal ultrasound and some blood tests to rule these causes, will be needed.

Hope this is helpful.
Let me know if you need more clarifications.

Regards,     
Dr. Papaqako
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor